Alert archive / Washington / High Wind Watches in 2005
High Wind Watch 2, NWS Seattle, WA
NWS Seattle, WA issued this high wind watch at Dec 26, 2005, 3:27 AM PST for San Juan County, Washington. It took effect at Dec 27, 2005, 1:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 26, 2005, 3:27 AM PST (11:27 UTC)
- In effect from
- Dec 27, 2005, 1:00 AM PST
- Expired
- Dec 26, 2005, 9:02 PM PST
- In force
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 261127 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 327 AM PST MON DEC 26 2005 ...STRONG WINDS EXPECTED AT THE COAST AND NORTH INTERIOR LATE TONIGHT AND TUESDAY... .A STRONG FRONTAL SYSTEM WILL MOVE TO THE COAST LATE TONIGHT AND THROUGH WESTERN WASHINGTON TUESDAY. THIS STORM HAS THE POTENTIAL TO PRODUCE STRONG DAMAGING WINDS ALONG THE COAST AND OVER PORTIONS OF THE NORTH INTERIOR. THE STRONGEST WINDS WILL LIKELY OCCUR TUESDAY MORNING MOST AREAS. WAZ015-016-262330- /O.NEW.KSEW.HW.A.0002.051227T0900Z-051227T1800Z/ NORTH COAST-CENTRAL COAST- 327 AM PST MON DEC 26 2005 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. SOUTH WINDS WILL INCREASE AFTER MIDNIGHT. WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE ALONG THE COAST TUESDAY MORNING. THE WINDS WILL EASE AND BECOME SOUTHWEST BY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ WAZ001-002-005-009-262330- /O.NEW.KSEW.HW.A.0002.051227T1200Z-051227T2300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-NORTHWEST INTERIOR- ADMIRALTY INLET AREA- 327 AM PST MON DEC 26 2005 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. SOUTH OR SOUTHEAST WINDS WILL INCREASE LATE TONIGHT. WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE ON TUESDAY. THE WINDS ARE EXPECTED TO EASE LATE IN THE DAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ GS
2 follow-up statements
000 WWUS76 KSEW 261935 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1135 AM PST MON DEC 26 2005 ...STRONG WINDS ARE POSSIBLE AT THE COAST AND IN THE NORTH INTERIOR LATE TONIGHT AND TUESDAY MORNING... .A STRONG FRONTAL SYSTEM WILL MOVE TO THE COAST EARLY TUESDAY MORNING AND MOVE INLAND BY MIDDAY. THIS FRONT HAS THE POTENTIAL TO PRODUCE STRONG DAMAGING WINDS ALONG THE COAST AND OVER PORTIONS OF THE NORTH INTERIOR. WAZ015-016-270600- /O.CON.KSEW.HW.A.0002.051227T0900Z-051227T1800Z/ NORTH COAST-CENTRAL COAST- 1135 AM PST MON DEC 26 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... SOUTH WINDS WILL INCREASE AFTER MIDNIGHT. WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE ALONG THE COAST TUESDAY MORNING. THE WINDS WILL EASE AND BECOME SOUTHWEST BY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ WAZ001-002-005-009-270600- /O.CON.KSEW.HW.A.0002.051227T1200Z-051227T2300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-NORTHWEST INTERIOR- ADMIRALTY INLET AREA- 1135 AM PST MON DEC 26 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. SOUTHEAST WINDS WILL INCREASE LATE TONIGHT. WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE TUESDAY MORNING. THE WINDS ARE EXPECTED TO EASE DURING THE AFTERNOON HOURS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ ALBRECHT WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 270502 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 902 PM PST MON DEC 26 2005 ...STRONG WINDS AT THE COAST LATE TONIGHT AND EARLY TUESDAY MORNING... .A STRONG FRONTAL WAVE WILL BRUSH THE COAST LATE TONIGHT AND TUESDAY MORNING. WAZ001-002-005-009-270615- /O.CAN.KSEW.HW.A.0002.051227T1200Z-051227T2300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-NORTHWEST INTERIOR- ADMIRALTY INLET AREA- 902 PM PST MON DEC 26 2005 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WATCH. HOWEVER...WINDY CONDITIONS ARE STILL EXPECTED TO DEVELOP EARLY TUESDAY MORNING WITH SUSTAINED WINDS REACHING THE 25 TO 35 MPH RANGE WITH PEAK GUSTS OF 45 TO 50 MPH. HOWEVER...WIND SPEEDS ARE NO LONGER EXPECTED TO REACH HIGH WIND CRITERIA. $$ WAZ015-016-271315- /O.UPG.KSEW.HW.A.0002.051227T0900Z-051227T1800Z/ /O.NEW.KSEW.HW.W.0003.051227T0900Z-051227T1500Z/ NORTH COAST-CENTRAL COAST- 902 PM PST MON DEC 26 2005 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH AND SOUTHEAST WINDS ARE EXPECTED TO INCREASE ALONG THE CENTRAL AND NORTH WASHINGTON COAST LATE TONIGHT AND EARLY TUESDAY MORNING. WINDS WILL INCREASE TO 30 TO 40 MPH WITH PEAK WIND GUSTS OF UP TO 60 MPH. THE MOST VULNERABLE LOCATIONS FOR EXPERIENCING THE HIGH WIND WILL BE IN EXPOSED LOCATIONS ALONG THE NORTH COAST. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ HANER WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind watch went out at Dec 26, 3:10 AM PST, 17 minutes earlier.
Area forecast discussion, Dec 26, 3:10 AM PST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
310 AM PST MON DEC 26 2005
.SYNOPSIS...A SERIES OF FRONTAL SYSTEMS WILL BRING WET UNSETTLED
WEATHER TO THE AREA OVER THE NEXT WEEK. AN ESPECIALLY VIGOROUS
SYSTEM IS EXPECTED TO BRING WIND AND RAIN TUESDAY.
&&
.SHORT TERM...UPPER TROUGH MOVING THROUGH TODAY. SHOWERS WILL
PERSIST. BRIEF LULL TONIGHT. STRONG SYSTEM TUESDAY. MODEL SURFACE
WIND AT COAST 35-40 KNOTS...PEAKING AROUND 15Z TUE. WILL ISSUE A
HIGH WIND WATCH. WILL INCLUDE THE NORTHWEST INTERIOR. WIND DOES NOT
LOOK AS STRONG THERE BUT CLOSE ENOUGH TO WARRANT A WATCH. ANOTHER
ROUND OF HEAVY RAIN IN THE OLYMPICS TUESDAY. 850 MB WIND 70-80
KNOTS. SAVING GRACE IS THE FRONT WILL BLOW THROUGH PRETTY FAST SO
PRECIPITATION MAY NOT LAST LONG ENOUGH TO CAUSE FLOODING...EXCEPT
FOR THE SKOKOMISH OF COURSE. WILL LET DAY SHIFT DECIDE IF A FLOOD
WATCH IS NEEDED ANYWHERE. SKOKOMISH STILL ABOVE FLOOD STAGE FROM
LAST RAIN EVENT SO A WATCH WOULD JUST BE CONFUSING NOW ANYHOW. RAIN
WILL CHANGE TO SHOWERS TUESDAY AS THE FRONT MOVES INLAND. TUESDAY
NIGHT LOOKING PRETTY DRY IN BETWEEN SYSTEMS. A WAVE WILL SPREAD
PRECIPITATION OVER THE AREA FROM THE SOUTH WEDNESDAY. MODELS BRING A
SURFACE LOW THROUGH NORTHWEST WASHINGTON FROM THE SOUTHWEST ON
WEDNESDAY...CLASSIC ROUSHA HIGH WIND PATTERN FOR PUGET SOUND. IT IS
STILL PRETTY FAR OUT BUT THIS LOOKS TROUBLESOME. SCHNEIDER
.LONG TERM...MORE OF THE SAME THURSDAY THROUGH MONDAY ALTHOUGH NOT
AS STORMY. SEVERAL SYSTEMS ARE FORECAST TO MORE THROUGH. DETAILS
IMPOSSIBLE TO PIN DOWN AT THIS POINT BUT IT LOOKS GENERALLY WET.
SCHNEIDER
&&
.AVIATION...FRONT WILL MOVE THROUGH PGTSND ARND 15Z. LIGHT/MOD RAIN
DECREASING AFT 15-16Z. MAINLY VFR CONDS...BUT AREAS OF MVFR W/ MOD
RAIN UNTIL THE FRONT PASSES. KSEA...SE WIND 4-8 KT INCREASING TO SS
WIND 7-11KT AFT 15Z.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
.SMALL CRAFT ADVISORY COAST AND WEST ENTRANCE TODAY.
.GALE WARNING COAST AND WEST ENTRANCE THIS EVENING.
.SMALL CRAFT ADVISORY EAST ENTRANCE THIS MORNING.
.FLOOD WARNING FOR THE SKOKOMISH RIVER IN MASON COUNTY.
.HIGH WIND WATCH COAST AND NW INTERIOR LATE TONIGHT AND TUE.
&&
.KATX...VCP21/CSR21 OPERATIONAL.
WEATHER.GOV/SEATTLENearby
High Wind Watches in Washington, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.